switch from zoloft (sertraline) to wellbutrin (bupropion)
Need to know I'm not alone and if these feeling will go away!!! Ok, my story in a nutshell. I got on 50mg Zoloft generic last May so I was on it for about 10 months because I was slightly depressed w/ major anxiety-(stressors being 2 young hyper kids - whom I love like crazy but my hubby works evenings 5 days out of the week so I'm alone w/ them alot and we have a 6 mnth old puppy, I do not get as much time w/ hubby as i'd like, my job is high stress, very demanding and I have been on Mandatory Overtime for over a year now (about 7 hrs a week) but it was up to 10 extra hrs a week!!!! I felt this hyperventilating feeling all the time- shortness of breath, racing heart, can't catch my breath- I'm assuming they were panic attacks-all day long. Anyway- I have loved the Zoloft so much, it calmed me down and gave me the patience to think about stuff before overreacting and I've never been happier and the panic attacks went away. The one and only downside I had about the Zoloft was the weight gain- I gained 25-30 lbs and this alone is making me down on myself again. I did some research and found Wellbutrin (generic) and mentioned it to to my Dr. She advised we could try it in regards to avoiding the weight gain and there's really no chance of this w/ wellbutrin. Well, I was advised to wean myself off the Zoloft in 3 days ...took half my pill for 3 nights and on the 4th morning I started 150mg of Wellbutrin (Bupropion). This Monday will be 2 weeks that I have been on the Bupropion and it has been a living hell so far. The panic attacks have came back, I'm very irritable, short fused and cry at the drop of a dime-then immediately feel guilty afterwards. I am so scared that the bupropion is not going to work- I don't want to gain anymore weight and at the same time- I can't keep putting my family through this miserable version of me- I'm so mean and I don't like myself/my attitude. I loved myself when I was on Zoloft but the weight gain was a deal breaker for me. Please please respond if anyone else has gone through this and if there is a light at the end of the tunnel w/ the Bupropion. I don't know if what I'm experiencing is the "real me" or the side effects of coming of Zoloft or the bupropion not working??? I know its only been 2 weeks but I can't waste my time on this drug if I don't think it will help me. I've heard so much contradicting information on wellbutrin- my parents were on it and it made them happy/quit smoking, I've heard it doesn't touch anxiety and can cause sudden outrages???, but I've also heard that it has helped some people w/ both depression and minor anxiety. Help??
I have never taken Zoloft but i am currently taking Wellbutrin SR100mg. Yes, Wellbutrin can cause outrage if the dosage is too high. At one point my doctor put me on 300mg and it cause my to have bouts or rage and it was really hard on me and my husband. so, they knocked it back down to 100MG. Its possible that the 150MG is too much for you as your doctor about bring down the dosage tell them that its causing you to have rage. It should not cause anxiety because it actually helps with some anxiety disorders. I hope this helps.
Switched from Zoloft to Wellbutrin last week. At first thought it was amazing, something finally woke me up. Then it all went very, very wrong. Happy to have lived through the episode, what they describe as suicidal thoughts, doesn't do justice to the craziness I went through. Been 4 day since the last dose, was only on it for 5 days, and the ears are still ringing.
This definitely could be withdrawal from the Zoloft and not the Wellbutrin. Zoloft is an SSRI and Wellbutrin is an atypical antidepressant...it's hard to transition from one drug to another when they're not from the same "family." I did manage to transition from Abilify (an antipsychotic) to Wellbutrin last fall so it can done but it was a rough few weeks. If the symptoms don't seem to be easing up at all you should go back to your doctor. Not all antidepressants will make you gain weight. It all seems to depend on each person's unique body chemistry. I've been on just about all of them over the past 20 years and the only one that made me gain was Pristiq. Good luck to you.
I have been on Zoloft for about 4 years and I had it slightly increased over the last year from 50mg to 100mg. I informed my Dr. that I was experiencing some sexual side effects and felt that it was too much of an interference with me and my relationship. He suggested I go back down to 50mg, but I really wasn't interested since I had already tried that (without telling him). So he suggested the Wellbutrin... which I was completely game for, but knew that I was going to have issues with withdrawls from Zoloft.
So I was started taking the 150mg Wellbutrin along with 50mg of Zoloft for about a month and then the next month 150mg Wellbutrin along with 25mg of Zoloft. Now that I am only taking Wellbutrin - it's been about 2 weeks - I feel that the panics attacks are back and I'm a bit lightheaded daily. I want to feel better so I think this is still a "withdrawl (withdrawal)" from the Zoloft, but if it doesn't get better in a month I will head back to the Dr. I think Dr.'s try to minimize the "withdrawl (withdrawal)" possibility with patients, but it's still a chemical reaction that your body is no longer having so this is something I completely expected - which is the reason I chose to wean myself longer than the 2 weeks that the Dr. recommended.
I think everyone will experience some sort of withdrawl (withdrawal) from Zoloft, it's the severity that varies from person to person. So if you look up withdrawls from Zoloft, you will find that you are not alone. The only thing I am focusing on now is making sure that my reactions, feelings, symptoms, etc. don't last more than 1 month while ONLY on Wellbutrin. Withdrawls can last quite a long time from Zoloft, every time I cut the dosage I could tell that I was going to through withdrawls for atleast a week.
I hope this helps you identify what may be going on. Since I have tried multiple times (before this) to stop taking Zoloft, I'm pretty familiar with the feelings that occur when not having it in your system. It makes you feel that you will always feel this crazy and there is no hope... but if you can get through a couple weeks you should see the light at the end of the tunnel. I just warned everyone that they may need to leave me alone if I get too "ragey".
Did you have any of the "brain zaps" while transitioning over? im transitioning from zoloft to wellbutrin & feel like my eyes kinda skip a beat, like they stop when i turn my head & have to "restart"? Are those brain zaps?? It makes me feel nauseous & kinda dizzy sometimes
I know exactly what you are referring to Elly! I experienced that same sensation when weaning off Zoloft. I also became very depressed and hyper emotional, crying, crying. I even lost my temper when talking to my Dr's nurse, which is not like me at all. Sad to say I decided to continue with Zoloft and will most likely take it for the rest of my life.
I would love to switch to Wellbutrin, but too afraid of going thru the withdrawal of Zoloft.
I give Terra222 much credit for sticking it out this long. I agree with her totally, it takes months to wean yourself off of Zoloft, not days or week like the Dr.'s tell us.
Have been on Zoloft 150 per day 2 years for service anxiety, last 5 days went cold turkey as the lost of sex drive makes me feel less of a man, sex is good, wont to live again and fell alive, if this process increases my anxiety so be it as its no point going through life as a zombie with no sex
I have been on zoloft for about 5 years. Up to 100 mg at one point. For the lat 2 years or so i have been at 75mg. Earlier this year i tried to wean of zoloft. I dropped by 25mg every 2 weeks. Then 12.5 or a quarter of a top mg tablet for a week. The withdrawls were unbearable. Went back up to 75mg until 3 days ago. 1 month ago i felt so severely empty unmotivated and depressed that i decided to start taking bupropion which i still had leftover from giving it a try about 2 years ago. It seemed to help within a few days. I have been taking it for 1 month. 3 days ago i ran out of my zoloft. I havent refilled the prescription. So far i feel fantastic. I feel that i have been lifted out a dense fog. I have motivation, am laughing genuinley and am more talkative. I have experienced some restless legs and anxiety at nightitme. Im hoping not to experience the typical zoloft withdrawls since i have been on bupropion for a month now. I hope this helps!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.